lisinopril hctzlisinopril dosage

The Truth about Lisinopril Overdose


Facebook1Twitter0Google+0Email

Possibilities exist with Lisinopril Overdose

An improper way of taking Lisinopril medication may result to fatal effects due to either under dosage or over dosage of the drug. Like any other drug, too much Lisinopril in the blood is toxic. If that happens, Lisinopril may produce ill symptoms. This occurs when a person accidentally or excessively took a large amount of Lisinopril more than his required dose. The dosage of an antihypertensive medication such as Lisinopril will strictly depend on the weight and age of the patient and the status of his body organs.

Medication over dosage can also be referred to as poisoning because toxicity increases in cases of excessive drug accumulation in the blood. Some of the body’s common reactions to poison include extreme abdominal cramps, nausea, vomiting, abnormal pupil dilation or constriction, and breathing difficulties. Others may experience CNS symptoms such as hallucinations, confusion and unconsciousness. In severe cases, an overdose may cause death.

Healthcare providers may find it difficult to identify a drug overdose because some of its symptoms only mask the normal side effects of the drug.

The Signs and Symptoms of overdosage to Lisinopril according to reports

The most common symptom of an overdose to Lisinopril is Hypotension. Most common treatment to manage hypotension is supportive therapy. In order to correct hypotension, administration of Intravenous Normal saline is necessary. Excess levels of Lisinopril in the blood can also be removed with hemodialysis.

Another fatal symptom of overdosage with Lisinopril is hyperkalemia or the presence of abnormally high levels of potassium in the blood. An elevated potassium level in the blood is bad as this may disrupt the normal functions of the heart which may lead to cardiac arrest. Other symptoms recounted are generalized body weakness, paralysis, and diarrhea.

In rare cases, an overdose may cause damage to the kidneys which is manifested by voiding difficulties and anuria.

Is Lisinopril still safe to use?

You can assure safety and efficacy of Lisinopril by taking its proper dosage.

For adults: the initial dose should be 10mg, to be taken once daily. Dosage may be adjusted but it will depend on the body’s response to the drug.

For children over 6 years: 0.07mg/kg once daily up to 5mg. Dosage may be adjusted depending on Blood pressure response.

Lisinopril can also be taken in combination with other diuretics in cases of essential hypertension

Initial adult dosage for essential hypertension: 5mg. Dosage may be reduced in cases of renal impairment.

For congestive heart failure: 5mg to be taken once daily in combination with diuretics and cardiac drugs.

For Myocardial Infarction (heart attack): first dose should be 5mg within 24 hours upon onset of symptoms, then 5mg after 24 hours, 10mg after 48 hours and then 10mg daily. If prolonged hypotension occurs, withdrawal from taking the drug may be required.

What to do if you experience the symptoms of an overdosage?

If you suspect a Lisinopril overdose, notify your physician immediately or call an emergency department. Once the cause of the overdose is identified, you will be subjected to take an effective antidote or remedy. In severe cases, knowledge in basic life support such as Cardiopulmonary Resuscitation can be an essential lifesaving tool especially if access to medical help is delayed.